Indiana, 2011

Flooding in Indiana, April 12 to 30, 2011

April 12 to 30, 2011 · NWS LMK · 3 events in 2 counties and zones

A cold front brought heavy rains to the area, causing river flooding over much of south central Indiana and central Kentucky. Additional heavy rains later in April kept the Ohio River at Tell City above flood stage through the end of the month.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A cold front brought heavy rains to the area, causing river flooding over much of south central Indiana and central Kentucky. Additional heavy rains later in April kept the Ohio River at Tell City above flood stage through the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 12, 12:51 AM EST, 59 minutes earlier.

Area forecast discussion, Apr 12, 12:51 AM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
151 AM EDT TUE APR 12 2011

...UPDATED AVIATION DISCUSSION...

.SHORT TERM (TONIGHT AND TUESDAY)...

WILL GO AHEAD AND END THE WATCH WITH THE AFTERNOON FORECAST PACKAGE
AS STRATIFORM RAINS HAVE BASICALLY STABILIZED MOST OF THE AREA THIS
AFTERNOON.

A SFC LOW LOCATED OVER NE ARKANSAS/WESTERN TN WILL MOVE
EAST ALONG THE KY/TN BORDER THIS EVENING BETWEEN ABOUT 21Z TO 1Z.
WITH IT A COLD FRONT WILL PASS THROUGH THE AREA AS WELL.  WINDS WILL
BE BRIEFLY GUSTY TO AROUND 40 MPH THIS EVENING AS THESE FEATURES
TRAVERSE THE REGION.  THIS WAVE...A GOOD LLJ...AND PLENTY OF LL
MOISTURE WILL ENHANCE RAINS AND CAUSE EMBEDDED THUNDER THROUGHOUT
THE EARLY EVENING HOURS. AN EMBEDDED STRONG CELL WITH GUSTY WINDS
AND TORRENTIAL RAIN IS NOT OUT OF THE QUESTION.  BUT FOR THE MOST
PART WE/LL SEE A GOOD SOAKING RAIN WHICH MAY CAUSE RISES ON STREAMS
AND CREEKS AS WELL AS PONDING OF WATER ON ROADWAYS.  IF ANY LINE OF
EMBEDDED T-STORMS GETS ESTABLISHED THIS EVENING...WE COULD SEE SOME
MINOR FLOODING ISSUES ON THE ROADWAYS.

RAINS SHOULD DECREASE IN INTENSITY AND COVERAGE AFTER 0Z.  RAIN
SHOWERS WILL REMAIN IN THE AREA OVERNIGHT DUE TO AN UPPER TROUGH
PASSING THROUGH.  RAIN SHOWERS SHOULD FINALLY CEASE SOME TIME
TOMORROW MORNING.

AS FOR TEMPS...LOOKS LIKE WE/LL STAY IN THE 60S FOR THE REST OF THE
DAY DROPPING INTO THE UPPER 40S AND LOW 50S TONIGHT FOR LOWS.
TUESDAY/S HIGHS WILL BE IN THE UPPER 50S AND LOWER 60S.

.LONG TERM (TUESDAY NIGHT - MONDAY)...

TUESDAY NIGHT THROUGH FRIDAY NIGHT...

SHARP HEIGHT RISES ARE EXPECTED TO MOVE INTO THE REGION TUESDAY
NIGHT AS THE UPPER LEVEL LOW AND TROUGH HEAD OFF TO THE EAST.  AT
THE SURFACE...HIGH PRESSURE WILL MOVE INTO THE REGION AND KEEP
THINGS RELATIVELY DRY FROM TUESDAY NIGHT THROUGH THE DAY ON
THURSDAY.  TEMPERATURES THROUGH THIS PERIOD WILL SEE DAILY HIGHS IN
THE LOWER 70S WITH OVERNIGHT LOWS IN THE UPPER 30S TO THE LOWER 40S
FOR TUESDAY NIGHT AND UPPER MID-UPPER 40S FOR WEDNESDAY NIGHT.

BY LATE THURSDAY...THE WEATHER PATTERN IS EXPECTED TO BECOME QUITE
UNSETTLED ONCE AGAIN AS A FAIRLY STRONG AND LARGE UPPER TROUGH MOVES
INTO THE UPPER PLAINS.  BOTH THE 11/12Z GFS AND EURO SHOW QUITE A
BIT OF BLOCKING ACROSS EASTERN CANADA TOWARDS THE LATER PART OF THE
WEEK RESULTING IN THIS UPPER LEVEL TROUGH CLOSING OFF ACROSS THE
PLAINS ON FRIDAY AND THEN SLOWLY MIGRATING TOWARD THE GREAT LAKES BY
SATURDAY. AS THIS SYSTEM DEPENDS...STRONG SOUTHERLY FLOW WILL ONCE
AGAIN DEVELOP ACROSS THE REGION AND SPREAD MOISTURE BACK INTO THE
OHIO VALLEY.  QUALITY AND DEPTH OF MOISTURE IS STILL IN
QUESTION...BUT DEWPOINTS WILL LIKELY RETURN BACK INTO THE UPPER
50S/LOWER 60S BY FRIDAY AND FRIDAY NIGHT.  COMBO OF SIGNIFICANT
HEIGHT FALLS AND A 120KT CYCLONICALLY CURVED JET MAX ROTATING INTO
THE REGION SHOULD RESULT IN WIDESPREAD LIFT FOR SHOWERS AND
THUNDERSTORMS.  BEST CHANCES OF THUNDERSTORMS APPEARS TO BE FROM
LATE THURSDAY NIGHT THROUGH FRIDAY EVENING.  AS SFC COLD FRONT
SLICES THROUGH THE REGION ON FRIDAY...STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE ONCE AGAIN.  OVERALL THREAT OF SEVERE STORMS IS
STILL IN QUESTION...GIVEN THE QUESTIONABLE QUALITY AND DEPTH OF
MOISTURE.  SOME CONCERNS STILL ABOUND WITH REGARDS TO INSTABILITY.
HOWEVER...DYNAMICAL FORCING GIVEN THE STRONG JET DYNAMICS CERTAINLY
COULD OVERCOME MARGINAL MOISTURE/STABILITY ISSUES.  OBVIOUSLY A
SYSTEM TO WATCH IN THE COMING DAYS.  LOWS THURSDAY NIGHT WILL BE
MILD WITH TEMPS DROPPING BACK INTO THE LOWER 50S.  HIGHS FRIDAY
SHOULD WARM BACK INTO THE LOWER-MID 70S BEFORE THE FRONT SWEEPS ON
THROUGH FRIDAY NIGHT.  LOWS FRIDAY NIGHT LOOK TO DROP INTO THE LOWER
40S IN THE WEST AND MID-UPPER 40S IN THE EAST.

SATURDAY THROUGH MONDAY...

IN THE LONG TERM PERIOD...BOTH THE 11/12Z GFS AND EURO SOLUTIONS
CONTINUE TO SHOW A DEEP 500 HPA LOW SLOWLY TRANSLATING EASTWARD
ACROSS THE GREAT LAKES STATES DURING THE EARLY PART OF THE FORECAST
PERIOD.  BOTH MODELS SHOW THE SYSTEM BECOMING VERTICALLY STACKED BY
SATURDAY NIGHT WITH THE SYSTEM PULLING OUT A BIT FASTER THAN
PREVIOUS SOLUTIONS SHOWED.  SATURDAY STILL LOOKS TO BE A RATHER COOL
AND CLOUDY DAY WITH SCATTERED SHOWERS MOVING ACROSS THE REGION.
GIVEN THE NORTHWEST FLOW...SHOWERS WILL LIKELY BE CONTAINED TO OUR
BLUEGRASS/NORTHEASTERN REGIONS.  FAIRLY TIGHT PRESSURE GRADIENT WILL
BE IN PLACE AS WELL...SO BREEZY CONDITIONS STILL LOOK LIKELY.  BY
SATURDAY NIGHT...THE SYSTEM WILL START TO MOVE AWAY WITH DRIER AIR
WORKING IN FROM THE WEST.  SOME RAIN SHOWERS WILL STILL BE POSSIBLE
SATURDAY EVENING ACROSS THE NORTH AND NORTHEAST SECTIONS...AND MODEL
SOUNDINGS SHOW THAT SOME LIGHT SNOW MAY MIX IN.  HOWEVER...OVERALL
BOUNDARY LAYER TEMPERATURE IS A BIT WARMER IN BOTH THE DETERMINISTIC
AND ENSEMBLE RUNS...SO AM ONLY GOING TO SLIGHT CHANCE OF SNOW IN THE
GRIDS FOR SATURDAY NIGHT.   SUNDAY SHOULD SEE THE AREA BETWEEN
WEATHER SYSTEMS AS A FAST MOVING WAVE WITHIN THE NEARLY ZONAL FLOW
ALOFT WILL MOVE THROUGH LATE SUNDAY AND INTO MONDAY.  QUITE A BIT OF
SPREAD IN THIS TIME FRAME IN THE ENSEMBLES THUS PLAN ON LEAVING
MONDAY DRY AT THIS POINT.

TEMPERATURES THROUGH THIS TIME PERIOD WILL BE BELOW NORMAL WITH
HIGHS ON SATURDAY WARMING INTO THE UPPER 40S AND LOWER 50S WITH LOWS
SATURDAY NIGHT COOLING INTO THE MID-UPPER 30S.  WE SHOULD SEE
MODERATING TEMPERATURES FOR SUNDAY AND MONDAY WITH HIGHS WARMING
INTO THE MID-UPPER 50S ON SUNDAY AND INTO THE LOWER 60S BY MONDAY
WHILE OVERNIGHT TEMPS COOL INTO THE UPPER 30S AND LOWER 40S.

&&

.AVIATION (06Z TAF ISSUANCE)...

STRENGTHENING LOW PRES OVER SE KY WILL MOVE SLOWLY EWD INTO VIRGINIA
BY TUE AFTERNOON. TIGHTENING GRADIENT AND WRAP-AROUND MOISTURE WILL
RESULT IN GUSTY N/NW WINDS AND IFR CONDITIONS IN RAIN THRU THE
NIGHT.

RAIN WILL END...WINDS SLOWLY DIMINISH BY/AFTER SUNRISE WITH CLEARING
FROM WEST TO EAST THRU THE DAY TUE.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........AML
LONG TERM.........MJ
AVIATION..........11
Hazardous weather outlook, Apr 11, 8:49 PM EST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
949 PM EDT MON APR 11 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-130200-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
949 PM EDT MON APR 11 2011 /849 PM CDT MON APR 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SHOWERS WILL CONTINUE TO CROSS THE REGION THIS EVENING ALONG AND
AHEAD OF A COLD FRONT AND SURFACE LOW ALONG THE FRONT. AN
OCCASIONAL RUMBLE OF THUNDER IS POSSIBLE MAINLY ACROSS SOUTH
CENTRAL KENTUCKY THROUGH MIDNIGHT. THE BIGGER THREAT WILL BE FOR
RISES ON AREA STREAMS AS WELL AS PONDING ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER POTENT WEATHER SYSTEM WILL BRING THUNDERSTORMS TO THE AREA
LATE THURSDAY NIGHT INTO EARLY FRIDAY NIGHT. THE STRONGEST STORMS
WILL LIKELY OCCUR FRIDAY AHEAD OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING ALONG WITH RAINFALL
TOTALS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

AML/MJ/RJS

In the hours before

Local storm report, Apr 11, 7:59 PM EST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
859 PM EDT MON APR 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     TSTM WND DMG     1 SE PLUM SPRINGS       37.01N  86.37W
04/11/2011                   WARREN             KY   BROADCAST MEDIA

            DAMAGE TO ROOF AND WINDOWS AT LUMBER COMPANY. TIME
            ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER LMK1100366

RJS
Special weather statement, Apr 11, 8:36 PM EST, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
936 PM EDT MON APR 11 2011

KYZ078-120200-
RUSSELL-
836 PM CDT MON APR 11 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS AFFECTING RUSSELL COUNTY...

AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JAMESTOWN...AND MOVING EAST AT 40 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  JAMESTOWN...
  WHITTLE AND ONO...
  JABEZ...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3703 8518 3712 8492 3706 8492 3700 8485
      3699 8485 3695 8491 3692 8515
TIME...MOT...LOC 0136Z 254DEG 35KT 3699 8506

RS
Special weather statement, Apr 11, 8:52 PM EST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
952 PM EDT MON APR 11 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-120400-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
952 PM EDT MON APR 11 2011 /852 PM CDT MON APR 11 2011/

...WIDESPREAD RAINS WILL CAUSE ADDITIONAL PONDING OF WATER AND
FURTHER RISES ON AREA STREAMS ...

WIDESPREAD RAINS WITH OCCASIONAL LIGHTNING WILL CONTINUE OVERNIGHT
AS A COLD FRONT AND SURFACE LOW PRESSURE CONTINUE TO MOVE ACROSS
THE AREA. A HALF TO AN INCH OF RAIN IS EXPECTED THROUGH MORNING
WITH THE HEAVIEST AMOUNTS IN THE EAST.

THE GROUND IS ALREADY SATURATED AND THIS ADDITIONAL RAIN WILL
CAUSE FURTHER RISES ON STREAMS AND SOME PONDING OF WATER ON ROADS.

BE CAREFUL DRIVING TONIGHT. SLOW DOWN...WATCH FOR HYDROPLANING...
AND USE CAUTION ON ROADS ALONG SWOLLEN STREAMS. NEVER ATTEMPT TO
CROSS A FLOODED ROAD.

CMC
Special weather statement, Apr 11, 11:17 PM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1217 AM EDT TUE APR 12 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-121200-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
952 PM EDT MON APR 11 2011 /852 PM CDT MON APR 11 2011/

...WIDESPREAD RAINS WILL CAUSE ADDITIONAL PONDING OF WATER AND
FURTHER RISES ON AREA STREAMS...

WIDESPREAD RAINS WILL CONTINUE OVERNIGHT AS SURFACE LOW PRESSURE
CONTINUES TO MOVE SLOWLY ACROSS OUR REGION. ANOTHER HALF INCH IS
EXPECTED THROUGH DAWN TUESDAY.

THE GROUND IS SATURATED AND THIS ADDITIONAL RAIN WILL CAUSE FURTHER
RISES ON STREAMS AND SOME PONDING OF WATER ON ROADS.

BE CAREFUL DRIVING OVERNIGHT. SLOW DOWN...WATCH FOR HYDROPLANING...
AND USE CAUTION ON ROADS ALONG SWOLLEN STREAMS. NEVER ATTEMPT TO
CROSS A FLOODED ROAD.

DK
Special weather statement, Apr 12, 12:40 AM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
140 AM EDT TUE APR 12 2011

INZ084-089>091-KYZ023>030-053-061>063-070>074-120745-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
INCLUDING THE CITIES OF...MARENGO...TELL CITY...CORYDON...
NEW ALBANY...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...HODGENVILLE...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW
140 AM EDT TUE APR 12 2011 /1240 AM CDT TUE APR 12 2011/

...MODERATE RAIN AND GUSTY NORTHWEST WINDS CONTINUE...

AN AREA OF MODERATE RAIN SHOWERS CONTINUES TO AFFECT PORTIONS OF
CENTRAL AND SOUTH-CENTRAL KENTUCKY AS A LOW PRESSURE SYSTEM
STRENGTHENS OVER THE REGION. THESE SAME AREAS WILL EXPERIENCE
OCCASIONAL NORTHWEST WIND GUSTS OF 40 TO 50 MPH OVER THE NEXT FEW
HOURS IN ASSOCIATION WITH THE ONGOING RAIN SHOWERS AS WELL AS THE
STRENGTHENING LOW. ADDITIONAL RAINFALL UP TO ONE QUARTER OF AN
INCH CAN BE EXPECTED.

WIND GUSTS OF THESE SPEEDS WILL BLOW AROUND LOOSE OBJECTS AND
AFFECT HIGH PROFILE VEHICLES. USE CAUTION WHILE DRIVING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Jefferson

When
April 12, 1:50 AM EST to 6:55 PM EST
Where
Jefferson County, 0.6 mi NW of Deputy to 1.15 mi ESE of Deputy
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.805, -85.659

The Muscatatuck River at Deputy crested at 22.6 feet around 1015 AM EST on April 12. Flood stage at Deputy is 20 feet. Minor flooding occurs at this level.

Flood, Perry

When
April 12, 7:00 PM EST to April 30, 11:59 PM EST
Where
Perry County, Tell City to 0.95 mi S of Cannelton
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
37.950, -86.770

The Ohio River at Tell City crested around 48 feet at 6 AM EST on April 28. Flood stage at Tell City is 38 feet. At this level, water reaches railroad tracks and parts of Main Street in Tell City. The river remained above flood stage into the month of May.

Flood, Perry

When
April 14, 4:20 AM EST to April 18, 9:50 PM EST
Where
Perry County, 1.1 mi WSW of Tell City to 0.95 mi SSW of Cannelton
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
37.945, -86.789

The Ohio River at Cannelton crested around 43.4 feet at 345 AM EST on April 16. Flood stage at Cannelton is 42 feet. Minor flooding occurs at this level.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2011Every state in 2011This day in weather historyWarnings in Indiana, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 294509, 294510, 294512.